question-icon

What causes vaginal bleeding while on Augmentin?

default
Posted on Thu, 21 Jan 2016
Question: I am 5 weeks pregnant and on Augmentin for a UTI since Wednesday evening. I have had zero issues until about 30 min ago when i went to the bathroom and when I wiped i had blood (not heavy). What should i do, or is this pretty normal with antibiotics while pregnant?
doctor
Answered by Dr. Richa Agarwal (20 minutes later)
Brief Answer:
Stop taking augmentin and consult yoyur doctor.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
Bleeding could be due to side effect of augmentin.
So it is better to stop the drug and consult your treating doctor for the same.
Hope found useful, feel free to discuss more information.
Good luck.
Regsads
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (3 minutes later)
Thank you. This is what it looks like when i wipe. Should i be concerned that this is a miscarriage right now or lean more towards that it is a side effect of the Augmentin?
doctor
Answered by Dr. Richa Agarwal (6 hours later)
Brief Answer:
More likely a side effect of augmentin.

Detailed Answer:
Hello dear,
Sorry for the delay in my response.
I have seen your image and it could be most likely due to side effect of augmentin and not due to miscarriage.
But as you are 5 weeks pregnant and you had bleeding you have to go for ultrasound scan (TVS) for foetal well being.
Hope found useful, feel free to discuss more information.
Good luck.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (42 hours later)
Is there anything safe to take at 5 1/2 weeks pregnant for nausea and slight fever / headache
doctor
Answered by Dr. Richa Agarwal (2 hours later)
Brief Answer:
Yes,you can take.

Detailed Answer:
Hello dear,
Yes,you can take crocin(paracetamol) for fever and headache.(after doctor consultation).
You can take doxinate for vomiting.
What about your spotting?
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (53 minutes later)
Spotting conoketely stopped! Thank goodness! Thank you for asking and thank you for your help!
doctor
Answered by Dr. Richa Agarwal (59 minutes later)
Brief Answer:
You are most welcome.

Detailed Answer:
Hello dear,
You are most welcome and I feel glad that bleeding stop.
I am always here to help you in your journey of motherhood and always prayer God for your healthy and safe motherhood.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3347 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal bleeding while on Augmentin?

Brief Answer: Stop taking augmentin and consult yoyur doctor. Detailed Answer: Hello dear, Thanks for trusting hcm about your health care. I have gone through your history and understand your concerns. Bleeding could be due to side effect of augmentin. So it is better to stop the drug and consult your treating doctor for the same. Hope found useful, feel free to discuss more information. Good luck. Regsads